i had my first laser session yesterday. (nd yag laser skin type3) i had a whole body laser session and everything was great i dont have any burns or swelling except 2 small spots on my inner labia surface.there has been some swelling and i applied a cream prescribed by doctor performing the laser.just today i accidentally peeled off these spots leaving bright red raw area. i dont feel much pain but am scared of the scarring. pls tell me if there is any risk of darkening or scarring in this area?
Inner Labia Burns After Bikini Laser Hair Removal
Doctor Answers 4
Laser hair removal and pigmentation
if the skin has rubbed off, you should check with your doctor to make sure you're using the right cream or ointment. After healing, it may take a few weeks, but you may see temporary postinflammatory hyperpigmentation. This darkening may take many months to resolve along with using skin lightening creams that your doctor recommends. It is rare to develop an actual scar, and there is a slight possibility to develop permanent light spots.
Have a question? Ask a doctor
Small ulcers on labia after laser hair removal
If these are burns, the small spots should heal with either small scars or no scar at all. The mucosa heals quickly and efficiently.
However, is there a possibility of a herpes infection that was reactivated by the laser? Did you ever have herpes in the genital area? I suggest that you see your dermatologist or gynecologist as soon as possible as it may be beneficial to culture those spots for the presence of herpes simplex.
Burn on labia or herpes infection after bikini laser hair removal
I am glad you had your treatment in a physician's office. A dermatologist will screen you for a history of herpes cold sores and pretreat you with Valtrex if necessary, assess your skin and hair type so the optimal energy level, spot size, and cooling parameters can be selected, and rule out any medical reasons for for excess hair. If a rare side effect should occur, she or he knows what steps to take to resolve the issue promptly and without further side effects. I hope you continued to stay in touch with your physician, who should have be able to guide you through this without any scarring or other problems, and would have known what to do regarding your other treatments.
You might also like...
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.